MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: the product was not returned for analysis.The product history and batch records were reviewed and documentation indicated the product met release criteria.The product investigation could not identify a root cause.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A health professional reported that during an intraocular lens (iol) implant surgery, the surgeon noticed a scratch on the lens after it was implanted.The surgeon removed and replaced the lens during the initial procedure.There was no patient impact.
 
Additional Manufacturer Narrative
The product was returned for analysis and the reported complaint was observed.Iol returned positioned incorrectly in the iol case.The iol is immersed in solution and what appears to be blood.One haptic is broken/torn and not returned.The other haptic is adhered to the optic surface with solution.The optic has been cut halfway though the optic and is scratched/marked-rejectable.The complainant indicates the use of company viscoelastic, which is not qualified for use with associated iol model/ cartridge combination.While we are unable to determine the origin of the reported complaint, our observations reasonably suggest that it is not manufacturing related.Based on the information provided by the customer, the most likely root cause is failure to follow dfu, as the customer states the use of non-qualified combination.The use of nonqualified combination may result in delivery issues and/or damage.All product and batch history records are quality reviewed prior to product release.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key11746616
Report Number9612169-2021-00098
Device Sequence Number19913194
Product Code HQL
UDI-Device Identifier00380652555883
UDI-Public00380652555883
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.240
Device Lot Number21282787
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/29/2021
Supplement Date Received by Manufacturer07/22/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III HP; MONARCH IOL HP; PROVISC